Alert archive / Florida / Beach Hazards Statements in 2022
Beach Hazards Statement 23, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Nov 13, 2022, 4:29 AM EST for Brevard County, Volusia County, Florida. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2022, 4:29 AM EST (09:29 UTC)
- Expired
- Nov 14, 2022, 4:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950 WHUS42 KMLB 130929 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 429 AM EST Sun Nov 13 2022 FLZ141-347-447-647-747-140900- /O.EXP.KMLB.RP.S.0029.000000T0000Z-221113T0900Z/ /O.NEW.KMLB.BH.S.0023.221113T0929Z-221114T0900Z/ Coastal Volusia-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 429 AM EST Sun Nov 13 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... ...HIGH RIP CURRENT RISK HAS EXPIRED... * WHAT...A southward flowing longshore current, and a moderate risk of rip currents are expected. * WHERE...Coastal Volusia, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Northerly winds will produce a strong southward flowing longshore current today, which can knock swimmers off their feet or into deeper water, making them more susceptible to dangerous rip currents. The longshore current will also increase the risk of rip currents near piers and jetties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ154-159-164-131030- /O.EXP.KMLB.RP.S.0029.000000T0000Z-221113T0900Z/ Coastal Indian River-Coastal Saint Lucie-Coastal Martin- 429 AM EST Sun Nov 13 2022 ...HIGH RIP CURRENT RISK HAS EXPIRED... There will be a moderate risk of rip currents. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 12, 8:58 PM EST, 7 hours 31 minutes earlier.
Area forecast discussion, Nov 12, 8:58 PM EST, 7 hours 31 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 858 PM EST Sat Nov 12 2022 .UPDATE... Issued at 852 PM EST Sat Nov 12 2022 Isolated showers and storms will continue moving east across the Atlantic waters south of the Cape through this evening before moving well outside the forecast area around midnight. Adjusted PoPs slightly across the waters and trimmed back across the peninsula based on current radar trends. Winds remaining westerly and light overnight. Cloud cover will increase overnight ahead of a frontal boundary expected to pass across east central Florida on Sunday. Some model guidance continues to indicate the potential for some low stratus and even patchy fog development across the area overnight into the early morning. Chose not to remove the patchy fog from the forecast, but confidence is slightly lower in fog development compared to earlier. Overnight lows will be slightly above normal in the low to mid 60s. && .MARINE... Issued at 852 PM EST Sat Nov 12 2022 Isolated showers and storms will continue moving east across the Atlantic waters south of the Cape through this evening and will push out of the forecast area around midnight. Winds over the Atlantic waters will continue to veer from southerly to westerly overnight ahead of a cold front and reach 10-14 knots which is starting to occur at NOAA Buoy 009. Seas 3 feet nearshore and 4 to 5 feet offshore. && .AVIATION... (00Z TAFS) Issued at 852 PM EST Sat Nov 12 2022 VFR conditions and light winds the rest of this evening and into the overnight. There is a chance for some patchy fog in normally fog prone areas toward morning but widespread dense fog is not expected. There is a better chance for MVFR/IFR stratus as a cold front pushes into LEE/DAB around sunrise and SFB/MCO by mid morning. A NW-N wind shift will develop behind the front around 10 knots. CIGs across the north should lift above 030 AGL (VFR) by 17Z or so though remaining 035-045 AGL. Isolated showers possible along and behind the front. && .HYDROLOGY... Issued at 852 PM EST Sat Nov 12 2022 River levels at Astor will remain in Major flood stage, between 4.1 and 4.2 feet into next week with upstream rainfall expected to very slowly drain down the basin. Levels at Deland have steadied near 5.2 feet and will remain in Moderate Flood Stage for the foreseeable future. At Sanford, levels are steady around 6.9 feet and will begin a slow rise into Moderate Stage early next week. At Lake Harney above Geneva, Moderate Flood Stage is observed with current levels of 9.2 feet and a slight rise is expected early next week. River Flood Warnings remain in effect for all of these forecast points. && .PREV DISCUSSION... Issued at 343 PM EST Sat Nov 12 2022 Sunday... The short wave trough over the southeast CONUS will push eastward through the day and will eventually push offshore into the Atlantic overnight. A cold front across the Florida panhandle in the morning will shift southward across the peninsula through the day, clearing east central Florida by the evening. Isolated showers associated with the front will be possible through the day, starting across the north late in the morning and progressing southward through the day. Forecast PW values support isolated showers with PW values ranging from 1.0-1.48". Light west to northwest winds in the morning will veer to the north to northeast and increase to around 10 mph behind the front in the afternoon. Afternoon highs will be below to right around seasonable for this time of year, with highs in the low to mid 70s along and north of the I-4, and upper 70s to low 80s southward. Monday-Tuesday...Zonal/SW flow aloft in the wake of weak frontal boundary wl become established Mon-Tue on the northern flank of a flat WSW-ENE oriented ridge which builds from the Yucatan and Bay of Campeche across the FL Keys/Straits. The next cold front will move down the peninsula Monday, accompanied by a few showers. Winds should veer quickly onshore overnight. The post frontal airmass not a classic cool-down, with only modest forcing to produce some light rainfall. Northeast winds early Mon veer to the east in the afternoon, with a small chance for coastal showers continuing into the evening. Drying and warmer Tue as winds slacken out of the SE then south. Max temps Sun-Mon in the U70s-L80s, with lows L60s inland and M-U60s coast. Tue maxes in the L-M80s with mins in the M-U60s. Some nightly fog will be possible by daybreak each morning. Wednesday-Next Saturday...Fast flow aloft prevails at the base of large, deep trough covering much of the conus east of the Pacific Coast. As is usually the case with dry season troughs of this expanse, its long wavelength will make it problematic for the widespread intrusion of cold air over much of the CONUS to reach and push through Florida as the flow remains zonal/WSW locally. Consequently, both the 00Z ECM and GFS has trended back toward the mid week GFS solution. They now sag a cold front into the central peninsula Wed night, where it stalls through early Thu, then lifts back north as a warm front ahead of another short wave trough/attendant surface wave over the northern GOMEX Thu night. This wave will slide NE along the front and offshore the SE CONUS, which should drag the boundary back southward into central Fl Fri night into Sat. The GFS/ECM differ slightly on how fast this will occur, but are by and large in agreement with this scenario, which will feature silent rain chances along with cooler temps after the initial FROPA Wed. Temps for Wed U70s/U50s NW to M80s/M60s SE; U60s/L50s NW to U70s/L60s SE Thu; 70F/U50s NW to U70s/U60s SE on Fri; and M70s/60F NW to 80F/U60s SE next Sat. Isolated to scattered showers Fri-Sat, although those late week POPs may eventually rise. && .PRELIMINARY POINT TEMPS/POPS... DAB 62 74 59 77 / 0 20 10 10 MCO 65 79 61 79 / 0 20 10 10 MLB 64 79 64 79 / 10 20 20 10 VRB 64 81 65 81 / 10 20 20 20 LEE 64 74 56 77 / 0 20 0 10 SFB 64 76 59 77 / 0 20 10 10 ORL 65 78 61 79 / 0 20 10 10 FPR 64 81 65 80 / 20 20 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Tollefsen/Kelly/Haley
Hazardous weather outlook, Nov 12, 8:59 PM EST, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 859 PM EST Sat Nov 12 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-130400- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 859 PM EST Sat Nov 12 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms will continue moving east across the Atlantic waters south of the Cape through this evening and will not pose a threat to land. .RIP CURRENT IMPACT... Strong and dangerous rip currents will continue along the east central Florida coast tonight. A High Risk of rip currents, as well as rough surf exists in the surf zone at area beaches. .MARINE THUNDERSTORM GUST IMPACT... Isolated lightning storms will continue moving east across the Atlantic waters south of the Cape through this evening. Wind gusts over 34 knots will be possible. .RIVER FLOOD IMPACT... River levels at Astor will remain in Major flood stage, between 4.1 and 4.2 feet into next week with upstream rainfall expected to very slowly drain down the basin. Levels at Deland have steadied near 5.2 feet and will remain in Moderate Flood Stage for the foreseeable future. At Sanford, levels are steady around 6.9 feet and will begin a slow rise into Moderate Stage this weekend. At Lake Harney above Geneva, Moderate Flood Stage is observed with current levels of 9.2 feet and a slight rise is expected early next week. River Flood Warnings remain in effect for all of these forecast points. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A Moderate to High risk of rip currents is expected again on Sunday. In addition, considerable debris may exist in the surf zone so entering the surf is highly discouraged. North winds behind a frontal boundary will increase to 15 to 20 knots Sunday into Sunday night, causing seas over the Gulf Stream to build to 6 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Tollefsen
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 1:34 PM EST | Special Weather Statement | MLB | Brevard | 41 min |
| Nov 13, 1:36 PM EST | Special Marine Warning | MLB | 39 min | |
| Nov 13, 2:29 PM EST | Special Weather Statement | MLB | Indian River | 46 min |
| Nov 13, 3:03 PM EST | Special Weather Statement | MLB | Indian River | 27 min |
| Nov 13, 5:05 PM EST | Special Weather Statement | MLB | Indian River | 40 min |
Nearby
Beach Hazards Statements in Florida, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.